Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 25, 2008, 7:02 AM CST for 6 counties in Texas. It took effect at Feb 25, 2008, 9:00 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2008, 7:02 AM CST (13:02 UTC)
- In effect from
- Feb 25, 2008, 9:00 AM CST
- Expired
- Feb 25, 2008, 11:29 AM CST
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 251302 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 702 AM CST MON FEB 25 2008 ...RED FLAG CONDITIONS TO DEVELOP THIS AFTERNOON ACROSS THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE... .STRONG NORTHERLY SURFACE WINDS OF 25 TO 35 MPH /WITH HIGHER GUSTS/ WILL DEVELOP TODAY AS A FAST MOVING STORM SYSTEM CROSSES THE AREA. TEMPERATURES WILL ALSO WARM INTO THE 60S WHICH WILL COMBINE WITH A DRY AIRMASS TO RESULT IN MINIMUM RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT ACROSS THE WESTERNMOST COUNTIES OF THE TEXAS PANHANDLE. POTTER AND RANDALL COUNTIES WILL BE BORDERLINE WITH THE RH VALUES CLOSE TO 15 PERCENT...BUT DRY FUELS AND STRONG WINDS WILL LIKELY RESULT IN RED FLAG CONDITIONS ACROSS THE AREA. OUTSIDE OF THE RED FLAG WARNING AREA...A HIGH FIRE DANGER WILL BE IN PLACE DUE TO THE STRONG WINDS. CONDITIONS WILL IMPROVE AFTER 6 PM CST AS TEMPERATURES COOL AND WIND SPEEDS DECREASE. TXZ001-006-011-012-016-017-252200- /O.NEW.KAMA.FW.W.0009.080225T1500Z-080226T0000Z/ DALLAM-HARTLEY-OLDHAM-POTTER-DEAF SMITH-RANDALL- 702 AM CST MON FEB 25 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A FAST MOVING STORM SYSTEM WILL CREATE FAVORABLE CONDITIONS FOR STRONG NORTHERLY WINDS TO DEVELOP ACROSS THE REGION THIS AFTERNOON. WIND SPEEDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE...WITH GUSTS FROM 40 TO 50 MPH. AFTERNOON TEMPERATURES IN THE 60S WILL COMBINE WITH LOW MOISTURE LEVELS TO RESULT IN MINIMUM RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT THIS AFTERNOON. ALTHOUGH SOME LOCATIONS DID RECEIVE MINIMAL AMOUNTS OF PRECIPITATION THIS PAST WEEKEND...IT WAS NOT ENOUGH TO ALLEVIATE THE DRY FUEL CONDITIONS ACROSS THE AREA. THE MOST FAVORED AREA FOR RED FLAG CONDITIONS WILL BE ALONG AND WEST OF A DALHART...BOYS RANCH...AMARILLO...TO CANYON LINE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JORDAN
1 follow-up statement
000 WWUS84 KAMA 251729 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1129 AM CST MON FEB 25 2008 ...RED FLAG CANCELLED FOR WESTERN TEXAS PANHANDLE... .WINDS HAVE INCREASED TO EXPECTED STRENGTH ACROSS THE WARNING AREA. THE DEWPOINTS...ON THE OTHER HAND...WILL BECOME MUCH WARMER THAN PREVIOUSLY THOUGHT...RESULTING IN HIGHER RELATIVE HUMIDITIES. WHILE IT APPEARS THAT RED FLAG CONDITIONS ARE NO LONGER EXPECTED TO OCCUR...THE FIRE DANGER WILL CONTINUE TO BE ELEVATED DUE TO THE WIND SHIFT ASSOCIATED WITH THE COLD FRONTAL PASSAGE...AND SUSTAINED WIND SPEEDS REACHING 25 TO 30 MPH AND WIND GUSTS UP TO 50 MPH. TXZ001-006-011-012-016-017-251830- /O.CAN.KAMA.FW.W.0009.000000T0000Z-080226T0000Z/ DALLAM-HARTLEY-OLDHAM-POTTER-DEAF SMITH-RANDALL- 1129 AM CST MON FEB 25 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE WESTERN PARTS OF THE TEXAS PANHANDLE. WINDS ARE STILL EXPECTED TO REACH SPEEDS OF 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. HOWEVER...MINIMUM RELATIVE HUMIDITIES MAY ONLY REACH 20 PERCENT FOR A BRIEF PERIOD. AS A RESULT...RED FLAG CONDITIONS ARE NO LONGER EXPECTED TO BE MET. NEVERTHELESS...ELEVATED FIRE DANGER CONDITIONS ARE STILL LIKELY GIVEN THE SHIFT IN WIND DIRECTION ASSOCIATED WITH THE COLD FRONT...AND THE STRONG WINDS AHEAD AND BEHIND THE FRONT. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. $$ NUNEZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 5:17 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 25, 5:17 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 517 AM CST MON FEB 25 2008 .AVIATION... STRONG WEST AND NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO AROUND 40 KNOTS TODAY. A COLD FRONT IS FORECASTED TO MOVE THROUGH THE THREE TAF SITES THIS AFTERNOON...SHIFTING THE WINDS TO THE NORTH. THE PRESSURE GRADIENT IS EXPECTED TO RELAX BY SUNSET THIS EVENING...AND WINDS WILL DIMINISH TO AROUND 10 KNOTS OR LESS TONIGHT. VFR CONDITIONS EXPECTED WITH ONLY SOME MID AND HIGH LEVEL CLOUDS EXPECTED. AN AVIATION WEATHER WARNING MAY BE NEEDED TODAY FOR THE AMARILLO AIRPORTS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 357 AM CST MON FEB 25 2008/ DISCUSSION... WINDY DAY IN STORE FOR THE PANHANDLES THIS AFTERNOON AS A DEEPENING AREA OF LOW PRESSURE ACROSS THE CENTRAL PLAINS COMBINES WITH HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT TO TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE MIDDAY WHEN THE GRADIENT IS THE TIGHTEST AND SUSTAINED SPEEDS WILL BE CLOSE TO THE WIND ADVISORY CRITERIA OF 35 MPH. HOWEVER...IT APPEARS THAT THE STRONGEST WINDS WILL BE SHORT LIVED AS THE PRESSURE GRADIENT STARTS TO WEAKEN BY LATE AFTERNOON THUS THE MINIMUM 2 HOUR CRITERIA PROBABLY WILL NOT BE MET. TEMPERATURES TODAY WILL ALSO BE TRICKY AS THEY HAVE A CHANCE TO WARM UP BEFORE THE FRONT PUSHES THROUGH...ESPECIALLY ACROSS THE FAR SOUTHEASTERN TX PANHANDLE WHERE LOW 70S ARE NOT OUT OF THE QUESTION. SURFACE WINDS WILL REMAIN OUT OF THE NORTH THROUGH TOMORROW AS WELL AND INCREASE IN SPEED ONCE AGAIN AS THE MAIN SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES. HI TEMPS ON TUESDAY WILL BE 10 TO 15 DEGREES COOLER THANKS TO THE CAA THAT TAKES PLACE THROUGHOUT THE DAY. HOWEVER...TEMPS WILL REBOUND WED AND THUR AS SOUTHWESTERLY FLOW DEVELOPS JUST OFF THE SURFACE. ANOTHER FRONT BRIEFLY MIXES INTO THE AREA FOR FRIDAY HELPING TO SHAVE TEMPS DOWN BACK TO AT OR JUST UNDER CLIMO FOR THIS TIME OF YEAR. DRY CONDITIONS WILL PERSIST AS WELL. THE UPCOMING WEEKEND LOOKS TO BE WARM ONCE AGAIN ALTHOUGH HOW WARM IS STILL IN QUESTION. THERE ARE STILL DIFFERENCES AMONGST THE MODELS ABOUT THE TIMING OF THE NEXT SOUTHERN STREAM SYSTEM TOWARDS THE END OF THE WEEK INTO FIRST PART OF NEXT WEEK. THERE IS AN OUTSIDE CHANCE WE COULD HAVE SOME LIMITED MOISTURE RETURN IN ADVANCE OF THIS SYSTEM BUT HAVE KEPT POPS UNDER GUIDANCE AND BELOW MENTIONABLE LEVELS. IT DOES APPEAR THAT THE NEXT COLD DUMP OF AIR IS JUST BEYOND THE END OF THIS FORECAST CYCLE AS WELL. THNX FOR COLLABORATING WFO/S ABQ AND LUB. JORDAN FIRE WEATHER... WILL BE TAKING A CLOSE LOOK AT CONDITIONS THIS AFTERNOON ACROSS THE FAR WESTERN AND SOUTHWESTERN TEXAS PANHANDLE FOR POSSIBLE RED FLAG CONDITIONS. RH VALUES COULD REACH 15 PERCENT ACROSS THE WESTERNMOST COLUMN OF COUNITES IN THE TEXAS PANHANDLE AS WELL AS WESTERN POTTER AND RANDALL COUNTIES BUT THIS MIGHT NOT COINCIDE WITH THE STRONGEST WIND SPEEDS. FIRE DANGER RATING IS HIGH ACROSS THE AREA OF CONCERN AND WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP BY MID DAY TODAY. AT A MINIMUM...FIRE DANGER STATEMENT WILL BE NEEDED BUT WILL LOOK AT ALL DATA AVAILABLE OVER THE NEXT COUPLE OF HOURS TO DETERMINE IF RED FLAG WARNING WILL BE NEEDED. JORDAN && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/17
Hazardous weather outlook, Feb 25, 6:00 AM CST, 1 hour 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST MON FEB 25 2008 OKZ001>003-TXZ001>020-251900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS IN EXCESS OF 35 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TODAY. DUE TO THE STRONG AND GUSTY WEST AND NORTHWEST WINDS ALONG WITH AFTERNOON RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...A RED FLAG WARNING HAS BEEN ISSUED UNTIL 6 PM CST FOR THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE. ELSEWHERE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...THERE WILL BE AN INCREASED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCHNEIDER
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.